How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2398
Experience:  MS Ophthalmology with 13 years of surgical expereince
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

I just had my 70th BD Sept 1 and am concerned that the whites

This answer was rated:

I just had my 70th BD Sept 1 and am concerned that the whites in my eyes appear to be getting darker; I also have a light halo around the outer pupil of my eyes. What are the causes and can I get them white again? I do not have any pain.

Dr. A.S. Desai :

Hello, Thank you for the question.I am Dr.A.S.Desai and I look forward to assisting you .

Dr. A.S. Desai :

The whites of the eye can become darker due to exposure to sunlight, wind, dust (part covered by the lids remains white). There is no known treatment for this but wearing sunglasses can prevent further discoloration.

Dr. A.S. Desai :

The white halo around the dark part of the eye is called Arcus senalis. It is an age related change and does not require any treatment.

Dr. A.S. Desai :

Arcus senalis does not cause any harm to the eye.

Dr. A.S. Desai :

If you need more help, please use the reply tab to continue our conversation. If you do not require further assistance, kindly rate my service.Thank you and best wishes.It was a pleasure to have answered this question.Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist

Customer: replied 3 years ago.

Thank you,


Will eye drops that take "take the red away" or "clear eyes" help to make with my eyes look brighter?

Hello Tina,

These eye drops would just relieve congestion by constricting the blood vessels and would not whiten the eyes permanently. These decongesant eye drops should preferably be avoided. Since you do not have redness, it is better not to use them.
Dr. A.S. Desai and other Eye Specialists are ready to help you
Customer: replied 3 years ago.

You been very helpful and I appreciate it; however, I do not plan to sign up for additional services regarding my question and would appreciate my name being removed immediately as I cannot afford to add additional monetary responsibilities at this time. Thank you!!!

Hello Tina,

I will bring it to the notice of the customer services as this part is beyond my limits. I wish you well and take care.

Thank you

Related Eye Questions